Alert archive / Illinois / Flash Flood Warnings in 2025

Flash Flood Warning 19, NWS Lincoln, IL

July 26, 2025Champaign County, Piatt County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jul 26, 2025, 6:31 PM CDT for Champaign County, Piatt County, Illinois. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2025, 6:31 PM CDT (23:31 UTC)
Expired
Jul 26, 2025, 9:45 PM CDT
In force
3 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Champaign County, IL, Piatt County, IL

The radar

The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:35 PM CDTFLASH FLOODRantoul, ILHWY 136 underpass is flooded and the road is closed.
Jul 26, 7:00 PM CDTRAIN 4.751 Wsw Rantoul Airport, ILViewer report relayed by broadcast media of a photo of their rain gauge filled to approximately 4.75 inches.
Jul 26, 7:21 PM CDTRAIN 6.751 Se Mahomet, ILViewer report relayed by broadcast media of a photo of their rain gauge filled to approximately 6.75 inches. The gauge was empty when rainfall started and that total was said to be collected in 2 hours time.
Jul 26, 7:32 PM CDTFLOOD1 Nne Champaign, ILVideo of road completely covered in water with a depth above the bumper of sedans. In the video, there is a sedan stalled out in the road.
Jul 26, 9:10 PM CDTRAIN 31 Sse Mahomet, ILStorm total rainfall report relayed by broadcast media from a viewer.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1966 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

036 
WGUS53 KILX 262331
FFWILX
ILC019-147-270245-
/O.NEW.KILX.FF.W.0019.250726T2331Z-250727T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
631 PM CDT Sat Jul 26 2025

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  Northeastern Piatt County in central Illinois...
  Central Champaign County in east central Illinois...

* Until 945 PM CDT.

* At 631 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Champaign, Urbana, Rantoul, Mahomet, Thomasboro, Bondville, Lake 
  Of The Woods and Flatville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4012 8853 4017 8855 4021 8846 4035 8810
      4025 8800 4013 8821 4010 8854

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Deubelbeiss
1 follow-up statement
342 
WGUS73 KILX 270242
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
942 PM CDT Sat Jul 26 2025

ILC019-147-270252-
/O.EXP.KILX.FF.W.0019.000000T0000Z-250727T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Champaign IL-Piatt IL-
942 PM CDT Sat Jul 26 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT THIS EVENING FOR 
NORTHEASTERN PIATT AND CENTRAL CHAMPAIGN COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 100 PM CDT Sunday for portions 
of central, east central, and west central Illinois.

&&

LAT...LON 4012 8853 4017 8855 4021 8846 4035 8810
      4025 8800 4013 8821 4010 8854

$$

Deubelbeiss

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:25 PM CDT, 4 hours 6 minutes earlier. Its key messages:

  • A medium probability (15-40% chance) of flash flooding exists today and tonight. A Flash Flood Watch is now in effect for portions of central Illinois where an additional 1 and 4 inches of rainfall is forecast.
  • A Heat Advisory is in effect along and south of a Jacksonville to Danville line today. The oppressive heat will spread back northward across all of central Illinois Sunday through Tuesday as heat index values once again reach 105-115.
  • A low probability (5-15% chance) of severe weather exists north of the I-70 corridor today...with the primary risks being scattered damaging wind gusts and large hail.
Area forecast discussion, Jul 26, 2:25 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
225 PM CDT Sat Jul 26 2025

.KEY MESSAGES...

- A medium probability (15-40% chance) of flash flooding exists
  today and tonight. A Flash Flood Watch is now in effect for
  portions of central Illinois where an additional 1 and 4 inches
  of rainfall is forecast.

- A Heat Advisory is in effect along and south of a Jacksonville
  to Danville line today. The oppressive heat will spread back
  northward across all of central Illinois Sunday through Tuesday
  as heat index values once again reach 105-115.

- A low probability (5-15% chance) of severe weather exists north
  of the I-70 corridor today...with the primary risks being
  scattered damaging wind gusts and large hail.

&&

.DISCUSSION...(through next Friday night)
Issued at 1246 PM CDT Sat Jul 26 2025

Radar and satellite analyses show a decaying Mesoscale Convective
Vortex (MCV) moving across northern Illinois, with two outflow
boundaries pushing south across central Illinois. These
boundaries have mostly converged and eroded near a line extending
from roughly Jacksonville to Gibson City. North of this boundary,
conditions may remain stable enough to prevent new convective
development this afternoon. Near and south of the boundary,
CAPE/shear profiles are supportive of strong-to-severe storms and
the potential for urban and small stream flooding.

Many areas in west-central and north-central Illinois have already
received multiple inches of rainfall in the past 24 hours, with
rates exceeding 1-2 inches per hour. Given a similar air mass near
and south of the residual outflow this afternoon, additional heavy
rainfall pockets are anticipated into this evening across portions
of central and southeast Illinois.

Otherwise, the dangerous heat has continued into this afternoon,
with areas within the Heat Advisory already displaying heat index
values between 97-107 F even despite increasing cloud cover.

By Sunday, a robust heat dome will extend northward into central
Illinois, shifting the effective surface boundary out of our area
and reducing upper-level flow and deep-layer shear. While boundary
layer conditions will remain moderately unstable Sunday afternoon,
especially near and south of the I-72/Danville corridor, within a
wide area of very high PWATS (> 2 inches), the poor deep-layer
shear suggests somewhat limited convective coverage and intensity.
The primary concern will be torrential rainfall from any
developing multi-cell clusters in the vicinity of a remnant
outflow, wherever it evolves.

Our posture on heat headlines have largely remained unchanged,
with the current heat advisory most likely needing an
extension/expansion across the region through Wednesday. While
forecast guidance has persistently highlighted Monday and Tuesday
as the hottest days of the period, some concern lingers regarding
the evolution of upstream convection each of those days. This
potential has come into better focus with this morning’s suite of
hi-res guidance, where all of the HRRR, 3km NAM, ARW, and FV3 all
depict decaying convection entering northern/central portions of
Illinois by Monday morning. This convective debris could be enough
to thwart an upgrade to an Extreme Heat Warning on Monday, at
least for a good chunk of our area. As a result, we will likely
take a more conservative day-to-day approach with heat headlines,
extending and expanding the current Heat Advisory as needed based
on trends.

A major pattern change still looks on track to occur Wednesday
into Thursday, with significantly cooler and drier conditions
forecast by the back half of next week.

MJA

&&

.AVIATION...  (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1221 PM CDT Sat Jul 26 2025

The main aviation forecast concern is for periods of heavy showers
and thunderstorms to develop this afternoon, with the potential
for them to persist through much of the evening hours,
particularly near and just east of the Interstate 55 terminals.

With recent satellite trends already showing growing cumulus
developing across central Illinois, have decided to introduce a
TEMPO group for TSRA this afternoon across the board between
18-22z, with the focus being near the KSPI/KDEC/KBMI terminals
into this evening. Confidence and coverage are both lower this
evening, and have therefore proceeded with a PROB30 group for TSRA
that spans the late evening period.

Winds will mainly be from the southwest around 10 kts, though we
will need to monitor for abrupt changes in speed and direction due
to thunderstorm outflow.

MJA

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for ILZ027-028-030.

Heat Advisory until 7 PM CDT this evening for ILZ049>057-061>063-
066>068-071>073.

&&
Hazardous weather outlook, Jul 26, 2:39 PM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
239 PM CDT Sat Jul 26 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-271945-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
239 PM CDT Sat Jul 26 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Tonight.

Heat indices up to 100 degrees are expected through early evening
near and south of I-72.

Scattered thunderstorms are expected this evening and overnight.
Some evening storms could have isolated damaging wind gusts. Also,
high rainfall rates could produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Dangerously hot conditions persist through early next week.
Afternoon heat indices of 100 to 110 degrees are likely through
Tuesday.

Isolated to scattered thunderstorms are expected on Sunday and then
again on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

25

In the hours before

Local storm report, Jul 26, 3:14 PM CDT, 3 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
314 PM CDT Sat Jul 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     Tstm Wnd Dmg     3 ESE Central Illinois  40.46N 88.87W
07/25/2025                   McLean             IL   Trained Spotter

            Delayed report of a 8-10 inch tree snapped
            at base with time estimated from radar.

&&

RAC
Special weather statement, Jul 26, 5:19 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Lincoln IL
519 PM CDT Sat Jul 26 2025

ILZ051-052-262245-
Sangamon-Christian-
519 PM CDT Sat Jul 26 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CHRISTIAN AND SOUTH
CENTRAL SANGAMON COUNTIES THROUGH 545 PM CDT...

At 519 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pawnee, or 9 miles south of Springfield, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Springfield, Chatham, Rochester, Pawnee, Divernon, Clear Lake,
Sangchris Lake State Park, and Glenarm.

This includes the following highways...
 Interstate 55 between mile markers 78 and 97.
 Interstate 72 between mile markers 98 and 104.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3953 8964 3962 8975 3982 8958 3962 8937
TIME...MOT...LOC 2219Z 234DEG 21KT 3963 8963

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Deubelbeiss
Local storm report, Jul 26, 6:27 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
627 PM CDT Sat Jul 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     Funnel Cloud     3 NNE Seymour           40.14N 88.41W
07/26/2025                   Champaign          IL   Public

            Videos received of a funnel cloud three
            quarters of the way to the ground via
            partner chat from broadcast media from
            viewers.

&&

RAC

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:20 PM CDTSpecial Weather StatementILXCass25 min
Jul 25, 9:21 PM CDTSpecial Weather StatementILXMarshall, Woodford24 min
Jul 25, 9:34 PM CDTSpecial Weather StatementILXCass11 min
Jul 25, 9:41 PM CDTSpecial Weather StatementILXWoodford34 min
Jul 25, 9:45 PM CDTSpecial Weather StatementILXMenard30 min
Jul 25, 9:56 PM CDTSevere Thunderstorm WarningILXCass, Menard34 min
Jul 25, 10:13 PM CDTSevere Thunderstorm WarningILXMason, Menard47 min
Jul 25, 10:36 PM CDTSevere Thunderstorm WarningILXLogan, Tazewell39 min
Jul 25, 10:58 PM CDTSpecial Weather StatementILXLogan32 min
Jul 25, 11:19 PM CDTSpecial Weather StatementILXDeWitt41 min
Jul 25, 11:27 PM CDTAreal Flood AdvisoryILXLogan, Mason, Menard3 hr
Jul 25, 11:29 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean46 min
Jul 25, 11:40 PM CDTAreal Flood AdvisoryILXMorgan, Sangamon3 hr
Jul 25, 11:53 PM CDTSevere Thunderstorm WarningILXMcLean, Woodford52 min
Jul 26, 12:13 AM CDTSevere Thunderstorm WarningILXMcLean32 min
Jul 26, 12:37 AM CDTSpecial Weather StatementILXChampaign23 min
Jul 26, 12:40 AM CDTAreal Flood AdvisoryILXMenard, Sangamon3 hr
Jul 26, 1:26 AM CDTAreal Flood AdvisoryILXCass, Mason, Menard2 hr
Jul 26, 1:51 AM CDTFlash Flood WarningILXMenard2 hr
Jul 26, 2:15 AM CDTFlash Flood WarningILXLogan, Mason, Menard119 min
Jul 26, 2:50 AM CDTSpecial Weather StatementILXMcLean25 min
Jul 26, 4:11 AM CDTAreal Flood AdvisoryILXMenard2 hr
Jul 26, 4:14 AM CDTAreal Flood AdvisoryILXLogan, Menard2 hr
Jul 26, 8:28 AM CDTSpecial Weather StatementILXFulton17 min
Jul 26, 1:45 PM CDTFlood WatchILXCass, Champaign, Christian, DeWitt, Logan, McLean and 9 more13 hr
Jul 26, 5:19 PM CDTSpecial Weather StatementILXSangamon26 min
Jul 26, 5:42 PM CDTSevere Thunderstorm WarningILXChampaign, Piatt48 min

Nearby

Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.